I've upped my dose of NDT, but heaviness in che... - Thyroid UK

Thyroid UK

111,348 members129,449 posts

I've upped my dose of NDT, but heaviness in chest?

Avidreader
Avidreader

I've just increased my dose of Nature Throid , (i was on 3 grains- but having some hypo thyroid symptoms still... (possibly )! Advised by Private endo to increase by 1/2 grain , now on 2nd week or so- but have a heavy feeling in chest, and bloated feeling in tummy and a bit anxious at times... I'm guessing this means it's too much? But if I reduce - I go back to being a bit staring into space when driving on occasion & hair loss, afternoon slump & weight gain. Weak arms .... (Which are even weaker -heavy ... I think on this new dose?)

25 Replies
oldestnewest

I think your endo was wrong to advise you to increase by 1/2 a grain. One usually increases by 1/4 grain at a time - especially with a dose as high as yours. It is so easy to miss your sweet-spot. Try coming down just 1/4 grain and see if it helps. :)

Avidreader
Avidreader in reply to greygoose

Interesting - as I stopped the 2 grains intake in afternoon ( due to the heaviness ) yesterday & went back to 1 & 1/2 ( and now my eyes are thyroidy today ! ) but the heaviness in chest has gone - oh it’s all soo exhausting this disease - thank you as always for kind advice & support

greygoose
greygoose in reply to Avidreader

You're welcome. :)

Avidreader
Avidreader in reply to greygoose

Cutting up pills as we speak ! Lol 😆

Avidreader
Avidreader in reply to greygoose

Thank you - I’ve tried coming down by 1/4 grain - just done a Medichecks blood test - but I’ve been getting pressure round eyes and gritty eyes , headaches - & a bit light headed some afternoons when talking a lot - some days great - some thyroidy ! So frustrating -

greygoose
greygoose in reply to Avidreader

Are you sure you don't have this dreadful bug that is doing the rounds? Sounds very much like the symptoms of that - and they hang around for a long, long time! I never have headaches, normally, but had terrible headaches with that bug, and low-grade headache - sort of a background aching - for a long time afterwards.

Avidreader
Avidreader in reply to greygoose

Really ? With cold symptoms ?

I have no other symptoms and the gritty eyes is something I get a lot ( though it’s also a menopause symptom ) I feel fine except for these odd symptoms - should get my Medichecks results today

greygoose
greygoose in reply to Avidreader

Sneezing and coughing, yes. Occasionally sore throat. The symptoms come and go endlessly! Yesterday I had a fever. Today it has gone and I feel much better. I just don't know what to expect from day to day.

Avidreader
Avidreader in reply to greygoose

No no cold or flu symptoms - infact since starting AIP & NDT this is the FIRST year since 26 years I’ve not been ill ( so far ! ) touch wood !! I was ALWAYS ILL on Levothyroxine it got embarrassing -

Avidreader
Avidreader in reply to greygoose

I wonder if the eyes , gritty thing and dry tongue - is related to my smoothie ? Seems odd - but I need to keep a diary of when it happens - smoothie has fruit - so maybe sugars ? Or maybe as I’ve upped my dose I’m over medicated ( hyper / over active - causes eye bulging eg. ? )

greygoose
greygoose in reply to Avidreader

I don't think too much sugar has that effect.

Hypo does not cause bulging eyes, that's Grave's disease, which is hyper. But, it's the antibodies that attacking the eyes that causes the problems.

Avidreader
Avidreader in reply to greygoose

I was clutching at straws - as gritty eyes , heavy feeling over eyes - seems to come every now & then - a familiar feeling now - diabetes has dry mouth & eyes - so I was thinking too

Much sugar in smoothie -

Avidreader
Avidreader in reply to greygoose

Sorry I meant to write hyper - in other words maybe I’m over medicated - but at 3 grains I don’t feel good enough - so at 3 & 1/4 still not good

greygoose
greygoose in reply to Avidreader

The only way to know if you're over-medicated is to get labs done. But, as I said, it's antibodies that cause eyes to bulge, not too much thyroid hormone. You cannot compare over-medication on NDT with Grave's disease, the reactions are not the same.

Lora7again
Lora7again in reply to greygoose

Have you checked if you have the corona virus? I thought I had it at one point so got checked out by my hospital. I am still getting pain in my ribs because of nearly 6 weeks of continuous coughing.

who.int/health-topics/coron...

Avidreader
Avidreader in reply to greygoose

Ps. And I never had headaches !

Instead of increasing the dose you can better add a little t3.

Avidreader
Avidreader in reply to adin

NDT is T3 ? Not sure I understand ?

If don't do this try splitting your dose.

Avidreader
Avidreader in reply to Batty1

I already split my dose - early morning & around 2-3pm

In general I think two weeks is too short to be concerned about any symptom. I've had all sorts within the first 4 weeks!

Although I also agree with others that it's best to go in quarter grains.

From my own experiences going up or down by even 1/8grain NDT makes a huge difference for me .

i agree with others- try 1/4 of a grain instead ( are your grains in 1 grain dose? I ask because mine are 2 grain dose so half of that for me is 1 grain im easy confused as you can tell haha)

Avidreader
Avidreader in reply to london81

I now have 1 grains - 1/2 grains - cutting up

Merrily 😐

One of my eyes is looking swollen at the moment and I have high antibodies. My eyes have been worse in the past but I think it is always better for me to see an optician because they can spot TED. Luckily I haven't got it yet but I keep having my eyes checked once a year just incase.

You may also like...